MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 8MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 8MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, 8MM
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a tsa conversion to an rtsa, upon trying to remove the tsa univers apex stem, the slap hammer nubbin broke off in the extraction tool leaving us with a broken slap hammer.This resulted in a difficult time trying to remove the stem adding at least 30 minutes to the case.No additional incisions were made.Surgeon used same deltoid/pectoral approach for total shoulder arthroplasty procedure.They were unable to perform a normal removal technique so they used a tps burr to help facilitate the removal of the apex stem.No additional anesthesia was needed.Product ar-9202-14, lot 250150205, will be returned for evaluation.The original tsa procedure took place (b)(6) 2020 during which the following devices had been implanted: ar-9106-02, univers vaultlock glenoid, lot 1027261917.Ar-9100-08s, univers apex humeral stem, lot 10321781.Ar-9150-19p, usp ii humeral head, lot 10291252.The original tsa and rtsa were preformed by the same surgeon at the same facility.Conversion procedure was being performed due to a failed rotator cuff.All original implants were explanted during the procedure.

Brand Name
UNIVERS APEX HUMERAL STEM, 8MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10279202
Report Number1220246-2020-01945
Device Sequence Number689914
Product Code KWS
UDI-Device Identifier00888867134508
UDI-Public00888867134508
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberUNIVERS APEX HUMERAL STEM, 8MM
Device Catalogue NumberAR-9100-08S
Device Lot Number10321781
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;